Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 20, 2016, 12:01 PM EDT for Lake County, Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2016, 12:01 PM EDT (16:01 UTC)
- Expired
- May 20, 2016, 1:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 131 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 12:32 PM EDT | TSTM WND GST 48 | Leesburg Airport, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
790
WWUS82 KMLB 201601
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1201 PM EDT FRI MAY 20 2016
FLZ041-044-045-144-201700-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
1201 PM EDT FRI MAY 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 100 PM EDT...
AT 1157 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT MCCOY TO NEAR
WEIRSDALE TO NEAR ST. LEO...AND MOVING EAST AT 20 TO 25 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS AND
WITH ANY OUTFLOW BOUNDARY THAT MOVES OUT AHEAD OF THIS LINE.
LOCATIONS IMPACTED INCLUDE...
APOPKA...WINTER GARDEN...LEESBURG...EUSTIS AND TAVARES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2938 8145 2882 8146
2865 8154 2835 8169 2835 8179 2836 8179
2835 8196
TIME...MOT...LOC 1557Z 293DEG 17KT 2934 8196 2901 8193 2833 8229
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 20, 9:57 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 20, 9:57 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 957 AM EDT FRI MAY 20 2016 .DISCUSSION... ...ISOLATED STRONG-SEVERE STORMS THIS AFTERNOON... Today-Tonight...Radar and lightning data show weakening of lead convective system moving along the north Gulf coast, but expect that there will be an outflow boundary associated with it that reaches our northern sections this afternoon. Morning soundings show mid level temps similar to yesterday (minus 9 degrees at 500mb), but the models show a vort max approaching during peak heating with slight cooling aloft. The HRRR model shows the west coast sea breeze becoming active with convection early-mid afternoon while much less forms on the east coast sea breeze. This looks realistic since the morning Canaveral sounding had a little lower precipitable water. A collision of the east/west boundaries is indicated farther inland today due to earlier onset of the east coast sea breeze, but steering level winds will push the convection back to the coast. With the added convergence from the outflow boundary, northern sections should have the greatest coverage through late afternoon/early evening, then the activity should propagate to the south half through late evening. Planning no significant changes to the forecast which is already advertising likely PoPs for much of the area. With the vort max and larger scale outflow boundary added to the typical multiple afternoon boundary interactions, expect storms to be a little stronger than the past few days. Local damaging wind gusts seem possible along with frequent lightning strikes. Additionally, stronger and slower moving storms will be capable of dumping 3-4 inches of rain again. This would lead to more significant standing water and flooding problems, especially along the Treasure Coast. && .AVIATION... VFR until about 18z, then MVFR to IFR conditions will occur in scattered to numerous storms. Have not included tempo groups yet in the TAFs, but right now would expect them about 18-21z for the interior terminals, 20-23z KDAB-KTIX and 21-24z from KMLB-KSUA. && .MARINE... Today-Tonight...Weak high pressure ridge extending from the Atlantic into the Gulf of Mexico will provide a light/gentle south/southwest breeze. Seas 1-2 feet nearshore and 2 to 3 feet well offshore. The main mariner hazard will be offshore moving storms, some necessitating Special Marine Warnings this afternoon and evening. && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Forecasts...Lascody Impact Wx....Weitlich
Hazardous weather outlook, May 20, 11:41 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1141 AM EDT FRI MAY 20 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210045- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1141 AM EDT FRI MAY 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... AN APPROACHING OUTFLOW BOUNDARY AHEAD OF A WEAKENING BAND OF SHOWERS AND STORMS WILL COMBINE WITH SEA BREEZE COLLISIONS AND A PASSING DISTURBANCE ALOFT TO GENERATE SCATTERED TO NUMEROUS LIGHTNING STORMS THIS AFTERNOON AND EVENING. STORMS WILL INITIALLY DEVELOP ACROSS LAKE COUNTY AND THROUGH THE I-4 CORRIDOR IN THE EARLY AFTERNOON...BECOMING NUMEROUS TOWARD LATE AFTERNOON AND THE EARLY EVENING AS THEY TRACK EAST UP TO 15 TO 20 MPH AND INTERACT WITH THE EAST COAST SEA BREEZE. THE PRIMARY HAZARDS WILL BE STRONG TO ISOLATED SEVERE WIND GUSTS UP TO 50 TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .FLOOD IMPACT... THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AROUND TWO TO THREE INCHES WITH THE STRONGEST STORMS. SOME OF THE STORMS WILL LIKELY AFFECT AREAS NEAR THE EAST COAST FROM VERO BEACH SOUTH THAT HAVE ALREADY EXPERIENCED HEAVY RAIN OVER THE PAST FEW DAYS. THIS WILL ELEVATE THE RISK FOR ADDITIONAL FLOODING IN LOW-LYING AND POOR DRAINAGE AREAS ALONG THE TREASURE COAST. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STRONG THUNDERSTORMS MOVING EASTWARD UP TO 15 TO 20 MPH WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 35 MPH OVER INLAND LAKES AND AS THEY MOVE OFFSHORE LATER IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADEQUATE MOISTURE AHEAD OF A FRONTAL BOUNDARY WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS SATURDAY. SOME OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR MINOR FLOODING IN AREAS THAT HAVE EXPERIENCED HEAVY RAIN OVER THE LAST SEVERAL DAYS. A FRONT WILL MOVE THROUGH THE AREA LATE SUNDAY AND BRING DRY WEATHER EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RAINFALL SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OVER TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. WIMMER/WEITLICH
In the hours before
Special weather statement, May 20, 12:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1201 PM EDT FRI MAY 20 2016
FLZ041-044-045-144-201700-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
1201 PM EDT FRI MAY 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 100 PM EDT...
AT 1157 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT MCCOY TO NEAR
WEIRSDALE TO NEAR ST. LEO...AND MOVING EAST AT 20 TO 25 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS AND
WITH ANY OUTFLOW BOUNDARY THAT MOVES OUT AHEAD OF THIS LINE.
LOCATIONS IMPACTED INCLUDE...
APOPKA...WINTER GARDEN...LEESBURG...EUSTIS AND TAVARES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2938 8145 2882 8146
2865 8154 2835 8169 2835 8179 2836 8179
2835 8196
TIME...MOT...LOC 1557Z 293DEG 17KT 2934 8196 2901 8193 2833 8229
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:40 PM EDT | Special Marine Warning | MLB | 65 min | |
| May 19, 10:41 PM EDT | Special Weather Statement | MLB | Indian River | 49 min |
| May 20, 1:30 AM EDT | Areal Flood Advisory | MLB | Martin | 2 hr |
| May 20, 12:56 PM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 64 min |
| May 20, 1:09 PM EDT | Special Marine Warning | MLB | 96 min | |
| May 20, 1:55 PM EDT | Special Weather Statement | MLB | Brevard, Osceola, Seminole, Volusia | 50 min |
| May 20, 2:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| May 20, 2:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 30 min |
| May 20, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 47 min |
| May 20, 2:44 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Osceola | 61 min |
| May 20, 3:44 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 61 min |
| May 20, 4:13 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 20, 4:42 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 63 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.